Format

Send to

Choose Destination
See comment in PubMed Commons below
Tex Heart Inst J. 2012;39(6):890-3.

Metastatic melanoma presenting as polymorphic ventricular tachycardia.

Author information

1
Division of Cardiology, Department of Medicine, University of Texas Health Sciences Center at Houston, Houston, Texas 77054, USA. jyoti.sharma@uth.tmc.edu

Abstract

A 41-year-old woman with metastatic melanoma was admitted to the hospital because of syncopal episodes, which had developed after the administration of an experimental chemotherapy agent that targeted Notch signaling, as part of a phase I clinical trial. Cardiac monitoring revealed recurrent episodes of polymorphic ventricular tachycardia correlating with the patient's syncope. Investigations into the cause of the arrhythmia led to the discovery of metastatic lesions within the left ventricular myocardium. In presenting this case of polymorphic ventricular tachycardia as the antemortem clinical manifestation of metastatic melanoma involving the heart, we discuss the importance of recognizing that cardiac metastases can manifest themselves as arrhythmias in patients with malignant melanoma who are undergoing active anticancer treatment.

KEYWORDS:

Antineoplastic chemotherapy protocols/adverse effects; arrhythmias, cardiac/chemically induced/diagnosis/physiopathology/therapy; coronary disease/complications; heart neoplasms/pathology/secondary; melanoma/pathology; myocardium/pathology; receptors, notch/metabolism; recurrence/prevention & control; syncope/etiology; tachycardia, ventricular/chemically induced/etiology

PMID:
23304048
PMCID:
PMC3528232
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for PubMed Central
    Loading ...
    Support Center